Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 351, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 11, 2006, 11:14 PM CDT for Greene County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2006, 11:14 PM CDT (04:14 UTC)
- Expired
- Aug 11, 2006, 11:40 PM CDT
- In force
- 26 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Greene County, MO
The radar
The Springfield radar (KSGF), 6 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1531 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 6:46 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Aug 11, 6:46 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 646 PM CDT FRI AUG 11 2006 ...UPDATED AVIATION DISCUSSION BELOW... .DISCUSSION... PERSISTENT ISOLATED WEAK CONVECTION HAS OCCURRED IN OUR EASTERN COUNTIES TODAY IN AN AREA OF WEAK LOW LEVEL CONVERGENCE. NEXT APPROACHING SHORTWAVE FROM THE NORTHWEST SHOWS UP NICELY IN WATER VAPOR IMAGERY...PROFILERS...AND AVAILABLE AIRCRAFT DATA. AS THIS FEATURE MOVES INTO EAST CENTRAL MO...THE WRF DOES BREAK OUT SOME SCATTERED CONVECTION OVER EASTERN SECTIONS OF THE MO OZARKS. INSTABILITY...MLCAPE OF 1500 J/KG...AND MOISTENING MID LAYERS WITH THE APPROACH OF THE UPPER LEVEL FEATURE MAKE THIS PLAUSIBLE. HAVE ADDED SOME SLIGHT/CHANCE POPS OVER THIS AREA FOR THIS EVENING. IT SHOULD BE A QUIET START TO THE WEEKEND. THE UPPER RIDGE AXIS TO OUR WEST IS STILL PROGGED TO SHIFT EAST OVER OUR REGION SATURDAY. HAVE BUMPED UP TEMPERATURES SLIGHTLY OVER GFS MOS. I MAY PUT SOME PATCHY FOG INTO THE GRIDS FOR THE EARLY MORNING HOURS SATURDAY...BUT AM A LITTLE CONCERNED WHAT THE STRATUS OVER NORTHEAST MO MAY DO TONIGHT. BELIEVE IT MAY MAKE A BIT OF A MOVE TO THE S-SW. HYDROLAPSE RATES OFF THE PROGGED WRF SOUNDINGS DO NOT SUPPORT ANYTHING MORE THAN PATCHY WORDING. ANY AREAS THAT RECEIVED ABUNDANT RAINFALL RECENTLY MAY SEE SOMEWHAT MORE FOG. THE GFS AND ECMWF SUPPRESS THE RIDGE TO THE SOUTH ALLOWING THE UPPER LEVEL IMPULSES AND A FRONTAL BOUNDARY TO MOVE THROUGH THE REGION EARLY IN THE WORK WEEK. HAVE BUMPED UP RAIN CHANCES A LITTLE MORE MONDAY AND MONDAY NIGHT. BOTH THE GFS AND ECMWF BUILD THE UPPER RIDGE BACK TO THE NORTH-NORTHEAST AGAIN LATE IN THE WEEK IN RESPONSE TO A SYSTEM MOVING INTO THE NORTHERN ROCKIES. WOULDNT BE SHOCKING TO SEE SOME CONVECTION BEYOND TUESDAY IN THE EXTENDED DEPENDING ON WHERE LOW LEVEL FEATURES/FRONTS SET UP...BUT IT LOOKS LIKE ORGANIZED CONVECTIVE CHANCES WILL BE OFF WELL TO OUR NORTH-NORTHWEST. DSA && .AVIATION... FOR THE 0000 UTC TAFS...ISOLATED THUNDERSTORMS OVER POLK COUNTY EARLY THIS EVENING CONTINUE TO BUILD SOUTHWARD AND IT IS POSSIBLE THAT SGF COULD SEE A TSTM BETWEEN ABOUT 0030-0130 UTC...BUT SINCE COVERAGE IS SO LOW ONLY INCLUDED TS IN THE VC FOR NOW. ANY ISOLD TS WILL END BY SHORTLY AFTER SUNSET WITH SKIES BECOMING CLEAR. LIGHT/VARIABLE WINDS...MOSTLY CLEAR SKIES...AND SOMEWHAT MOIST BOUNDARY LAYER FROM RECENT RAINFALL COULD ALLOW FOR SOME PATCHY FOG TO DEVELOP LATE TONIGHT. ONLY TOOK VIS DOWN TO MVFR IN TAFS FOR NOW...HOWEVER POTENTIAL CERTAINLY EXISTS FOR A PERIOD OF IFR VIS BETWEEN 1100-1300 UTC AT BOTH TERMINALS AND 0600 UTC TAFS MAY NEED TO LOWER VIS ANOTHER CATEGORY. LIGHT FOG WILL BURN OFF QUICKLY SATURDAY MORNING WITH VFR CONDITIONS ANTICIPATED SAT WITH ONLY FEW-SCT DECK OF CUMULUS WITH BASES RISING TO OVER 5000FT AGL DURING THE AFTERNOON. IZZI && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Aug 11, 7:50 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 750 PM CDT FRI AUG 11 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 750 PM CDT FRI AUG 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: WIDELY SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL. AREAS AFFECTED AND TIMING: WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SOUTH OF AN OSCEOLA TO ROLLA LINE THROUGH THE LATE EVENING. DISCUSSION: AN UPPER LEVEL DISTURBANCE MOVING SOUTHEAST ACROSS THE AREA THIS EVENING INTERACTED WITH LATE AFTERNOON AND EVENING INSTABILITY TO PRODUCE WIDELY SCATTERED THUNDERSTORMS. THESE THUNDERSTORMS WILL CONTINUE TO SHIFT SOUTH INTO SOUTHERN MISSOURI THROUGH THE MID EVENING HOURS WITH WIND GUSTS OF 40 TO 50 MPH WINDS POSSIBLE IN THE STRONGER STORMS. THE STORMS SHOULD BEGIN TO DIMINISH DURING THE MID EVENING HOURS AS THE INSTABILITY DECREASES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDEX VALUES OF NEAR 100 DEGREES WILL BE POSSIBLE ON SUNDAY IN SOUTHEAST KANSAS AND WESTERN MISSOURI. A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION LATE SUNDAY NIGHT THROUGH EARLY TUESDAY BRINGING A CHANCE FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Aug 11, 7:49 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
749 PM CDT FRI AUG 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG STOCKTON 37.70N 93.80W
08/11/2006 CEDAR MO LAW ENFORCEMENT
VERY STRONG WINDS WITH NUMEROUS REPORTS OF LARGE LIMBS
DOWN AND A FEW SMALLER TREES DOWNED IN TOWN.
&&
IZZILocal storm report, Aug 11, 8:55 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CDT FRI AUG 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HEAVY RAIN 2 W LEBANON 37.68N 92.70W
08/11/2006 M1.46 INCH LACLEDE MO BROADCAST MEDIA
MEASURED 1.46 INCHES OF RAIN IN 45 MINUTES.
&&
IZZILocal storm report, Aug 11, 9:23 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
923 PM CDT FRI AUG 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL SHELDON 37.66N 94.29W
08/11/2006 E0.75 INCH VERNON MO LAW ENFORCEMENT
0740 PM TSTM WND GST SHELDON 37.66N 94.29W
08/11/2006 E60.00 MPH VERNON MO LAW ENFORCEMENT
LAW ENFORCEMENT OFFICIALS ESTIMATE UP TO 60 MPH WINDS.
UNCONFIRMED REPORT FROM LOCAL MEDIA OF A LANDSPOUT NEAR
SHELDON CROSSING HIGHWAY 71.
&&
IZZIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:45 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 45 min |
| Aug 11, 9:38 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 55 min |
| Aug 11, 10:18 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 57 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.